Program of the

international workshop on

Strongly Correlated Transition Metal Compounds II

in Cologne, 11th – 14th September 2006

MONDAY, 11	th September
9:00	Conference desk opens
9:45	Welcoming words
10:00 - 10:30	P. Abbamonte
	Charge character of the static 'stripe' phase in
	$La_{2-x}Ba_xCuO_4$
10:30 - 11:00	G. Ghiringhelli
	Electronic excitations in cuprates and other transition
	metal compounds studied by L ₃ edge resonant inelastic x-ray scattering
Coffee 30 min.	,
11:30 - 12:00	A. Cavalleri
	Ultrafast dynamics in complex solids manipulated and
	observed with "ultra-broadband" ultrafast pulses, from the
	THz to the hard x-rays.
12:00 - 12:30	G. Sawatzky
	Spectroscopy: where we are and where we go

Lunch & Coffee 2h.

14:30 – 15:00	M. Sigrist
	Superconductivity in metals without inversion symmetry
15:00 - 15:30	A. Lichtenstein
	Non-local correlations effects in transition metal
	compounds
15:30 - 16:00	J. Schmalian
	Electronic inhomogeneities and percolation in strongly
	correlated materials
Coffee 30 min.	
16:30 - 17:00	E. Dagotto
	Recent developments in the study of strongly correlated
	electronic systems in bulk and nanoscopic forms
17:00 - 17:30	N. Nagaosa
	Magneto-electric coupling in spiral magnets
17:30 – 18:00	D. Vollhardt
	Theory: where we are and where we go

TUESDAY, 12	th September	
9:00 - 9:30	J.M.D. Coey	
0.00	a^0 ferromagnetism	
9:30 - 10:00	H. v. Löhneysen	
0.00 10.00	Ferromagnetic order in epitaxially strained LaCoO ₃ thin	
	films	
10:00 - 10:30	G. Aeppli	
10.00 10.00	Polarons in real and reciprocal space	
Coffee 30 min.	1 diatorio in real ana rediprodal opade	
11:00 – 11:30	D. van der Marel	
11.00 11.00	Magnetism, transport and optical properties of transition	
	metal mono-silicides	
11:30 – 12:00	K. Behnia	
11.00 12.00	Observation of the Nernst signal generated by fluctuating	
	Cooper pairs	
12:00 – 12:30	B. Keimer	
12.00	Experiment: where we are and where we go	
	Experiment. Where we are and where we go	
Lunch & Coffee 2 I	h	
Lanon a conce 2 i	•	
14:30 – 15:00	G. Lonzarich	
	Quantum tuning of magnetic and dielectric materials	
15:00 – 15:30	Ch. Rüegg	
	Field-induced quantum phase transitions in low-	
	dimensional magnetic insulators	
15:30 – 16:00	T. Senthil	
	Spin fluid and spin nematic states of frustrated quantum	
	magnets	
16:00 - 16:30	S. Sachdev	
	Quantum critical point: where we are and where we go	
Evening together in town		
WEDNESDAY, 13 th September		

Lunch & Coffee 2h

WEDNESDAY	^r , 13 th September
9:00 - 9:30	SW. Cheong
	Overview of multiferroics
9:30 - 10:00	T. Kimura
	Ferroelectricity in spiral magnets with cycloidal component
10:00 – 10:30	P. Radaelli
	Symmetry constraints on the electrical polarization in novel multiferroic materials
Coffee 30 min.	
11:00 – 11:30	A. Loidl
	Magnetoelectric effects in multiferroics
11:30 – 12:00	A.H. MacDonald
	Modulation doping in Mott insulators
12:00 – 12:30	A. Aharony
	Competing magnetic phases and multiferroic behaviour in Ni ₃ V ₂ O ₈ and Co ₃ V ₂ O ₈

A. Georges The hidden gap earle and nodel entiredel dishetemy in
The hidden gap scale and nodal-antinodal dichotomy in underdoped superconducting cuprates
N. Nakatsuji
Frustrated spins and anomalous Hall effect in the
pyrochlore magnet Pr ₂ Ir ₂ O ₇
S. Bramwell
Entropy and emergence in spin ice
T. Katsufuji
Charge and orbital ordering in spinel vanadates
H. Takagi
New Ir and Rh oxides with spinel-related structure
Presentation of posters, 1.5 minutes per poster

Poster session at department of physics - with food

THURSDAY, 14th September

,
E. Antipov
Structure design of new Perovskites
P. Battle
Cation and charge ordering in Perovskite-related
structures
B. Raveau
Doping of cobaltites at Co sites: competition between
ferromagnetism (or spinglass) and phase separation
B. Büchner
Electrochemically doped oxides
R.J. Cava
Materials: where we are and where we go

End of workshop